, Volume 46, Issue 3–4, pp 271–297 | Cite as

Large Deviations for the Weighted Height of an Extended Class of Trees

  • Nicolas Broutin
  • Luc Devroye


We use large deviations to prove a general theorem on the asymptotic edge-weighted height Hn* of a large class of random trees for which Hn* ∼ c log n for some positive constant c. A graphical interpretation is also given for the limit constant c. This unifies what was already known for binary search trees, random recursive trees and plane oriented trees for instance. New applications include the heights of some random lopsided trees and of the intersection of random trees.


Binary Tree Random Tree Independent Copy Binary Search Tree Extended Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer 2006

Authors and Affiliations

  1. 1.School of Computer Science, McGill UniversityMontrealCanada H3A 2K6

Personalised recommendations